Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On the generalized Stepanov theorem


Authors: Maciej Kocan and Xu-Jia Wang
Journal: Proc. Amer. Math. Soc. 125 (1997), 2347-2352
MSC (1991): Primary 26B05
MathSciNet review: 1415347
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The generalized Stepanov theorem is derived from the Alexandrov theorem on the twice differentiability of convex functions. A parabolic version of the generalized Stepanov theorem is also proved.


References [Enhancements On Off] (What's this?)

  • 1. A. D. Aleksandrov, Almost everywhere existence of the second differential of a convex function and some properties of convex functions, Leningrad Univ. Ann. (Math. Ser.) 37 (1939), 3-35 (Russian).
  • 2. L. Caffarelli, M. G. Crandall, M. Kocan, and A. "Swiech, On viscosity solutions of fully nonlinear equations with measurable ingredients, Comm. Pure Appl. Math. 49 (1996), 365-397. CMP 96:09
  • 3. A.-P. Calderón and A. Zygmund, Local properties of solutions of elliptic partial differential equations, Studia Math. 20 (1961), 171–225. MR 0136849
  • 4. Michael G. Crandall, Hitoshi Ishii, and Pierre-Louis Lions, User’s guide to viscosity solutions of second order partial differential equations, Bull. Amer. Math. Soc. (N.S.) 27 (1992), no. 1, 1–67. MR 1118699, 10.1090/S0273-0979-1992-00266-5
  • 5. Lawrence C. Evans and Ronald F. Gariepy, Measure theory and fine properties of functions, Studies in Advanced Mathematics, CRC Press, Boca Raton, FL, 1992. MR 1158660
  • 6. Herbert Federer, Geometric measure theory, Die Grundlehren der mathematischen Wissenschaften, Band 153, Springer-Verlag New York Inc., New York, 1969. MR 0257325
  • 7. David Gilbarg and Neil S. Trudinger, Elliptic partial differential equations of second order, 2nd ed., Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 224, Springer-Verlag, Berlin, 1983. MR 737190
  • 8. Miguel de Guzmán, Differentiation of integrals in 𝑅ⁿ, Lecture Notes in Mathematics, Vol. 481, Springer-Verlag, Berlin-New York, 1975. With appendices by Antonio Córdoba, and Robert Fefferman, and two by Roberto Moriyón. MR 0457661
  • 9. N. V. Krylov, Nonlinear elliptic and parabolic equations of the second order, Mathematics and its Applications (Soviet Series), vol. 7, D. Reidel Publishing Co., Dordrecht, 1987. Translated from the Russian by P. L. Buzytsky [P. L. Buzytskiĭ]. MR 901759
  • 10. F. Mignot, Contrôle dans les inéquations variationelles elliptiques, J. Functional Analysis 22 (1976), no. 2, 130–185 (French). MR 0423155
  • 11. N. S. Nadirashvili, Some differentiability properties of solutions of elliptic equations with measurable coefficients, Math. USSR Izvestiya 27 (1986), 601-606.
  • 12. W. H. Oliver, Differential properties of real functions, Ph.D. thesis, Univ. of Chicago, 1951.
  • 13. S. J. Reye, Fully non-linear parabolic differential equations of second order, Ph.D. thesis, Australian National Univ., 1985.
  • 14. Neil S. Trudinger, On the twice differentiability of viscosity solutions of nonlinear elliptic equations, Bull. Austral. Math. Soc. 39 (1989), no. 3, 443–447. MR 995142, 10.1017/S0004972700003361
  • 15. Kaising Tso, On an Aleksandrov-Bakel′man type maximum principle for second-order parabolic equations, Comm. Partial Differential Equations 10 (1985), no. 5, 543–553. MR 790223, 10.1080/03605308508820388
  • 16. Lihe Wang, On the regularity theory of fully nonlinear parabolic equations. I, Comm. Pure Appl. Math. 45 (1992), no. 1, 27–76. MR 1135923, 10.1002/cpa.3160450103
  • 17. William P. Ziemer, Weakly differentiable functions, Graduate Texts in Mathematics, vol. 120, Springer-Verlag, New York, 1989. Sobolev spaces and functions of bounded variation. MR 1014685

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 26B05

Retrieve articles in all journals with MSC (1991): 26B05


Additional Information

Maciej Kocan
Affiliation: Centre for Mathematics and Its Applications, Australian National University, Canberra, ACT 0200, Australia

Xu-Jia Wang
Affiliation: Centre for Mathematics and Its Applications, Australian National University, Canberra, ACT 0200, Australia
Email: kocan@maths.anu.edu.au, wang@maths.anu.edu.au

DOI: http://dx.doi.org/10.1090/S0002-9939-97-04010-0
Received by editor(s): February 21, 1996
Additional Notes: This work was supported by the Australian Research Council
Communicated by: J. Marshall Ash
Article copyright: © Copyright 1997 American Mathematical Society